iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicineblood clotI have clots in my legs and lungs and other symptoms. What to do?

What could cause clots in the legs and lungs, and severe radiating pain from the ankles to the groins?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Prathap

Medically reviewed by

iCliniq medical review team

Published At June 20, 2023
Reviewed AtOctober 12, 2023

Patient's Query

Hello doctor,

I have a long medical history of numerous clots in my legs and lungs but still waiting to find out if there is something wrong with my blood. I am only 19 and on a lot of medications including blood thinners, but I still get clots while being on them. Last night my local accident and emergency wait was 6 hours. My blood has never shown up the clots before through scans. I do not know what to do. I am in severe pain that extends from my ankles to my groin in both legs. Currently, I take the following medications - Riveroxiban, Tramadol, Co-codamol, Ibuprofen, Zopriclone, Ceterezette, Ferrous fumarate, Vitamin B compound, Thiamine, Forceval, Salbutamol nebulizers, saline nebulizer, brown and blue inhaler, and epi-pen for peanut allergy. Please help.

Answered by Dr. Prathap

Hi,

Welcome to icliniq.com.

I read your query and can understand your concern.

Your complaints suggest that you have had DVT (deep vein thrombosis) which has further complicated into pulmonary thromboembolism.

The reason for this can be many. At your age, you have to rule out a thrombotic state that may be inherited. Get a coagulation profile done which will give you the etiology for your state.

Coming to the treatment part, there is nothing more to suggest than what you are using. Get a coagulation profile as soon as possible so that we can decide on further therapy. Also, get the scans of the leg (doppler) and get the opinion of a vascular surgeon regarding IVC (inferior vena cava) filters that prevent pulmonary embolism.

Hope this helps.

Thanks and take care.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Prathap
Dr. Prathap

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

blood clotradiating pain

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy